Hi Pr glo,
Welcome to the depression forum.
I have been taking effexor for many years. When I started taking it, I thought I was better so I went off of it. Well, I found out the the reason that I was better was because I was taking the medication. Also the withdrawal symptoms are rough. You have to taper off of it really slow. But it is a very good antidepressant.
I take 375mg each day. It is the highest dose that you can take and the psychiatrist says that I have to take it the rest of my life. Where your depression might get better with less stress.
You sure do have a ton on your plate. Taking care of a family is a job in itself. You also are working full time and taking care of your aunt. That is a lot. But I am glad that the doctor is not telling you to rid yourself of some stress. With all that you have going on, along with your health, I think that the doctor made a good choice with the effexor. It doesn't make you drowsy or anything like that, so it should be good for you. It isn't suppose to cause weight gain either. That is what they say anyway.
I wish you luck with the effexor. Keep posting and let us know how things are going.
Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies